MAUDE Adverse Event Report: MASIMO - 40 PARKER O3 REGIONAL OXIMETER MODULE

MASIMO - 40 PARKER O3 REGIONAL OXIMETER MODULE
Model Number 24667
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts have been made to obtain the product.The product has not been returned to masimo to allow an analysis to be performed.If the product is returned for evaluation or new information is obtained, a follow up report will be submitted.
 
Event or Problem Description
The customer reported accuracy issues with the device.No patient impact or consequences were reported.Per the customer: 15 min into surgery: reposition head to left l 30% r 50% after few mins head was turned in straight position but the difference of 20-25% between left and right stays.After initialization of perfusion (heart lung machine) patient at 35 degrees celsius the difference between left and right to 40%.Left below 30% right around 60%.Left at one point even down to 5%.During perfusion l 20% right 60% difference is 40%.At end of perfusion difference increases left goes down to 10- 20%.Right stays the same during entire or (around 60%).After or patient no neurological damage.Surgical plan was adjusted according to what o3 showed (among other facts), during perfusion an aortic cross clamp was not used (while it usually would have been).
 
Additional Manufacturer Narrative
The returned device was evaluated.External visual inspection showed no damage.The module was connected to a root and successfully established communication.During testing the module was able to obtain measurements continuously and the measured values were consistent with a known good module and sensor.Internal inspection showed a contaminant on the female mating pin of the housing connector.The customer complaint was not duplicated however the contaminant on the housing connector was identified as a potential root cause of the reported issue.A service history record review reveals that this unit was in the field for over five (5) months with no previous reported issues related to this reported event.Initial reporter zip code exceeded the maximum allowable characters, zip code is as follows: (b)(6).
 
Event or Problem Description

Brand Name
O3 REGIONAL OXIMETER MODULE
Common Device Name
OXIMETER
Manufacturer (Section D)
MASIMO - 40 PARKER
40 parker
irvine CA 92618 1604
MDR Report Key8453337
Report Number2031172-2019-00146
Device Sequence Number16192407
Product Code MUD
UDI-Device Identifier00843997010771
UDI-Public00843997010771
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K160526
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24667
Device Catalogue Number9637
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR